Can Flonase Cause Insomnia

OhioTom76

OhioTom76

New Member
Flonase as well as any other nasal steroids might be causing insomnia.

Why I am saying this…well I am having OSA and have been using CPAP…and used to fall asleep within 10 minutes and sleep like a log….I got nasal congestion last Sunday and was prescribed Flonase by my MD….and since using that I just could not fall asleep, it takes a minimum of 2 hours to fall asleep, and the sleep is also not refreshing…. I started researching on net about various CPAP side effects and was trying to think what changes I made since past two weeks and then it struck me….I was using FLONASE.
 
H

hameeing

New Member
You might be experiencing a severe side effect from Flonase…inform your MD ASAP. BTW, are you using Flonase in the night or morning? You can also check with your MD and try switching it to morning and see how that goes for a few days.

If it does not work for you then check with your doc and try using a different brand like Provigil, Rhinocort, Nasarel or even Nasonex. I am using Flonase, and I sleep like a log. So it might be an individual thing but you should consullt with your doc.
 
raihan

raihan

New Member
Hello @OhioTom76

I have been using Flonase for more than a month now, and it is helps. My nose was always congested, and my CPAP pressures were high. My doctor asked to use Flonase and try reducing the pressure. It worked fine, and now I do not have nasal congestion, and my pressures are 12 and 8 whereas it used to be 18 and 12.

I use it morning and not during the night.
 
OhioTom76

OhioTom76

New Member
Went to meet my MD who was concerned about this side effect. He has asked me to try it in the morning, 2 sprays each nostril, and after 10 days, he said we can do it alternate days. In the meantime, if I still have issues, then he said he would consider switching me to another drug.

Here's a link which I got while doing my search...it lists out various comments by Flonase users http://www.askapatient.com/viewrating.asp?drug=20121&name=FLONASE.

I do not want to instill fear about Flonase but just thought that there might be other users who might have similar side effects, hence the post.
 
raihan

raihan

New Member
Thanks for the link, went through it, was a good read and sharing experiences is always useful. The one thing that concerns me regarding Flonase use is heart palpitations. I have had heart issues, and this is worrying me…
 
F

Flavia

New Member
I would suggest you take it in the morning. I have been using it for almost two years now, and except for initial nasal bleeds, I have not had any other issues.
 
J

jimcort

New Member
I had the same issues with Nasonex, and I thought some severe illness had engulfed me…I was not able to sleep at night nor was I feeling sleepy during the day. Concerned, my wife took me to my MD who opined I might be experiencing complications due to steroids in Nasonex. He stopped my medicine for two days and shifted it to morning and trust me I slept like a log…recouped all my lost sleep within three to four days. I think you should use it in the morning and hopefully it should do the trick.
 
P

perry1202

New Member
I was going through the posts and the concerns about people regarding insomnia. I am a final year medical student, and I am using Flonase for nasal congestions. I would like to give a medical explanation for insomnia side effects and why doctors prescribe using it in the morning.

Our body’s cortisol level is at its lowest level from midnight to 5 in the morning due to our body clock or what is known as circadian rhythm in medical parlance. Cortisol is essentially a steroid hormone which helps our body to deal with stress, and since we are sleeping during the night time, we require it the least then.

So medicines which have steroids that can disturb the normal human body clock are usually prescribed in the morning. However, depending upon the patient’s condition, doctors might prescribe it during the night, but the key word is might. Disturbance of body clock can cause insomnia.
 
OhioTom76

OhioTom76

New Member
Thanks a lot @perry1202 for the detailed explanation. Ever since my Flonase use was switched to morning, my sleep issues have significantly reduced.
 
J

jimcort

New Member
Well, thanks a lot @perry1202 for the detailed explanation. I had visited my ENT who prescribed me Flonase, and I was terrified to use it since my wife was also prescribed Flonase once and she roamed like a zombie in the night, unable to sleep... but due credit to my ENT... he specifically asked to use it in the morning only and informed me that building efficacy would take some time, so I have to be patient…
 
P

pambaby

New Member
I was prescribed Flonase after an episode of viral bronchitis for which I had to be hospitalized. I started using it and have been coughing all night, but daytimes are very peaceful for me…so was wondering if Flonase can cause building up of mucus, have to check with my doctor.
 
Amazon.com Disclosure: As an Amazon Associate this website earns from qualifying purchases.
Top